MAUDE Adverse Event Report: RESPIRONICS, INC. SIMPLYGO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. SIMPLYGO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1068987
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a simplygo oxygen concentrator shut down while in patient use.The patient fainted and was taken to the hospital and placed on life support.The patient was in the hospital for 6 days.The device has yet to be returned to the manufacturer for evaluation.A follow up report will be filed when the manufacturer has completed the investigation.
 
Additional Manufacturer Narrative
The manufacturer previously reported a simplygo oxygen concentrator allegedly shut down while in patient use.The patient fainted and was taken to the hospital and placed on life support.The patient was in the hospital for 6 days.The device was returned to the manufacturer for evaluation.The customer's complaint was confirmed.The device shut down due to increased pressure within the sieve canisters.The sieve was replaced to address the issue.

Brand Name
SIMPLYGO OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
175 chastian meadows court
kennesaw GA 30144 3724
MDR Report Key8282209
Report Number1040777-2019-00006
Device Sequence Number2056995
Product Code CAW
UDI-Device Identifier00606959005723
UDI-Public00606959005723
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1068987
Device Catalogue Number1068987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR